Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 165, NWS San Francisco Bay Area, CA

July 28, 2021

NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 28, 2021, 2:04 AM PDT. It took effect at Jul 29, 2021, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2021, 2:04 AM PDT (09:04 UTC)
In effect from
Jul 29, 2021, 3:00 PM PDT
Expired
Jul 30, 2021, 3:00 AM PDT
In force
12 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

886 
WHUS76 KMTR 280904
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
204 AM PDT Wed Jul 28 2021

PZZ530-281715-
/O.CON.KMTR.SC.Y.0164.210728T2200Z-210729T0400Z/
/O.NEW.KMTR.SC.Y.0165.210729T2200Z-210730T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
204 AM PDT Wed Jul 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT
THURSDAY...

* WHAT...For the first Small Craft Advisory, west winds 15 to 25
  kt with gusts up to 35 kt expected. For the second Small Craft
  Advisory, west winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
7 follow-up statements
903 
WHUS76 KMTR 281534
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
834 AM PDT Wed Jul 28 2021

PZZ530-282345-
/O.CON.KMTR.SC.Y.0164.210728T2200Z-210729T0400Z/
/O.CON.KMTR.SC.Y.0165.210729T2200Z-210730T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
834 AM PDT Wed Jul 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
THURSDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 10 
  to 20 kt with gusts up to 30 kt expected. For the second Small 
  Craft Advisory, southwest winds 10 to 20 kt with gusts up to 
  30 kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
068 
WHUS76 KMTR 282134
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
234 PM PDT Wed Jul 28 2021

PZZ530-290545-
/O.CON.KMTR.SC.Y.0164.210728T2200Z-210729T0400Z/
/O.CON.KMTR.SC.Y.0165.210729T2200Z-210730T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
234 PM PDT Wed Jul 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
THURSDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 5 
  to 15 kt with gusts up to 30 kt expected. For the second Small 
  Craft Advisory, southwest winds 5 to 15 kt with gusts up to 30 
  kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, until 9 PM PDT this 
  evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT 
  Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
838 
WHUS76 KMTR 290354
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
854 PM PDT Wed Jul 28 2021

PZZ530-291200-
/O.EXP.KMTR.SC.Y.0164.000000T0000Z-210729T0400Z/
/O.CON.KMTR.SC.Y.0165.210729T2200Z-210730T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
854 PM PDT Wed Jul 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
THURSDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 5 to 15 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM to 9 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
832 
WHUS76 KMTR 291006
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
306 AM PDT Thu Jul 29 2021

PZZ530-291815-
/O.CON.KMTR.SC.Y.0165.210729T2200Z-210730T0400Z/
/O.NEW.KMTR.SC.Y.0166.210730T2200Z-210731T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
306 AM PDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT FRIDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 15 to
   25 kt. For the second Small Craft Advisory, southwest winds 15
   to 25 kt.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
148 
WHUS76 KMTR 291609
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
909 AM PDT Thu Jul 29 2021

PZZ530-300015-
/O.CON.KMTR.SC.Y.0165.210729T2200Z-210730T0400Z/
/O.CON.KMTR.SC.Y.0166.210730T2200Z-210731T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
909 AM PDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
FRIDAY...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 
  kt. 

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
571 
WHUS76 KMTR 292134
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
234 PM PDT Thu Jul 29 2021

PZZ570-300545-
/O.EXB.KMTR.SC.Y.0165.210729T2200Z-210730T1000Z/
Waters from Point Arena to Point Reyes 10-60 NM-
234 PM PDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ530-300545-
/O.CON.KMTR.SC.Y.0165.210729T2200Z-210730T0400Z/
/O.CON.KMTR.SC.Y.0166.210730T2200Z-210731T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
234 PM PDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
FRIDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 10 
  to 20 kt with gusts up to 30 kt expected. For the second Small 
  Craft Advisory, southwest winds 10 to 20 kt with gusts up to 
  30 kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, until 9 PM PDT this 
  evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT 
  Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
246 
WHUS76 KMTR 300351
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
851 PM PDT Thu Jul 29 2021

PZZ530-301200-
/O.EXP.KMTR.SC.Y.0165.000000T0000Z-210730T0400Z/
/O.CON.KMTR.SC.Y.0166.210730T2200Z-210731T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
851 PM PDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
FRIDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM to 9 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ570-301000-
/O.CON.KMTR.SC.Y.0165.000000T0000Z-210730T1000Z/
Waters from Point Arena to Point Reyes 10-60 NM-
851 PM PDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 2:03 AM PDT, 1 minute earlier.

Area forecast discussion, Jul 28, 2:03 AM PDT, 1 minute before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
203 AM PDT Wed Jul 28 2021

.SYNOPSIS...A brief warming trend will begin Wednesday through
Friday across the interior as high pressure dominates much of the
United States. Onshore flow and a continued marine influence will
keep the coast and Bay Area generally seasonable. Slight cooling
inland Saturday and into early next week as the ridge weakens.

&&

.DISCUSSION...as of 02:03 AM PDT Wednesday...Satellite imagery
shows marine stratus attempting to fill back in over the waters
after being somewhat eroded last night due to the extensive high
cloud cover. The marine layer currently sits at about 1200-1500
ft AGL per profiler data with temperatures across the region
generally near or a few degrees warmer than this time yesterday.
Temperatures this afternoon were a bit warmer than anticipated as
clouds gave way to more clear conditions and lingering moisture in
the atmosphere behind the monsoonal push potentially trapped more
heat. This morning's 12z sounding at KOAK still had PW values at
1.28, which is almost twice the daily average for that site.
Synoptically, a large area of high pressure continues to cover
most of the CONUS as an upper low sits in the Gulf of Alaska.
Remnants of an upper low also sit to the SW of southern
California.

A warming trend will begin today and last through the rest of the
work week as the aforementioned high pressure expands westward
towards California. Temperatures across the interior will be in
the mid 90s to low 100s or about 5 to 10 degrees above seasonal
averages through Friday. The hottest spots are expected in the far
interior portions of the East Bay, the far NE North Bay, and
southern/interior Monterey/San Benito County. In spite of this
warming, overnight lows will generally cool down enough to keep
heat risks in the moderate category. Some mountain locations will
likely fail to see overnight temperatures below the mid 70s
creating some small pockets of higher heat risk. Those in these
warmer areas should take the proper precautions. Persistent
onshore flow and marine influence is expected to keep the coast
and Bay Area mild in the 60s and 70s with mid 70s to mid 80s
around the Bay Shoreline.

The broad area of high pressure will weaken by Saturday as low
pressure systems move into eastern Canada. This will set up
troughing over the eastern US and in combination with the upper
low in the Gulf of Alaska will weaken and force the ridge
northward into intermountain West/Great Plains. Additionally, the
upper low in the Gulf of Alaska will expand southward along the
West Coast and provide some cooling inland back down to seasonal
normals. Both deterministic and ensemble models show this pattern
persisting into early next week.

One thing worth keeping an eye on. Models show another potential
round of monsoon moisture into California Friday and Saturday. The
GFS at the moment brings the moisture further west to the eastern
boundaries of our forecast area while the ECMWF keeps the activity
to the east and south. Not seeing a lot of instability at the
moment, but often the models don't quite show it well this far
out. Will monitor the situation in the coming days.

&&

.AVIATION..as of 10:58 PM PDT Tuesday...For the 06z TAFs. A much
more simple and quieter forecast tonight as conditions become
typical for this time of year. Monterey Bay terminals have already
gone IFR and look to fall to LIFR in the late night with some fog
chances. OAK will also fall to IFR in the late night but the
other TAF sites should remain VFR. Winds will remain mild through
the night but will begin to increase into Wednesday morning. Cloud
cover around the SF Bay will clear much sooner than the Monterey
Bay meaning OAk will go VFR in the early to mid morning, while MRY
and SNS will go VFR closer to noon. Expect a mild Wednesday
afternoon with moderate westerly winds.

Vicinity of KSFO...VFR through the TAF period. Expect few to
scattered low clouds through the night,filling in over OAK but not
SFO. Winds remain mild until Wednesday afternoon with peak winds
from the Northwest around 17 kts. These winds look to last through
that evening but back off into Wednesday night.

KSFO Bridge Approach...Similar to KSFO.

Monterey Bay...IFR becoming LIFR in the late night with areas of
fog. Winds remain weak and variable through the morning, before
becoming more moderate in the afternoon. Stratus persists through
Wednesday morning but looks to thin around noon, leading to VFR.
Winds weaken and stratus returns in the late evening and early
night leading to IFR around the Monterey Bay overnight.

&&

.MARINE...as of 02:01 AM PDT Wednesday...Mild northwest winds
continue to prevail through the end of the week and will influence
the sea state at around 7 to 9 seconds, along with a weak
southerly swell. Winds and gusts look to increase through the
Golden Gate gap into the San Francisco Bays Wednesday afternoon
and into that evening and again Thursday afternoon and evening.
Locally generated steep wind waves may be hazardous for smaller
vessels.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...SF Bay from 3 PM

&&

PUBLIC FORECAST: AS
AVIATION: Murdock
MARINE: Murdock

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.